

Mobile Data for Social Impact

Regional Forum February 20 – 21, 2019, Villa Rosa Kempinski, Nairobi, Kenya

Day 1: Wednesday, February 20

Time	Schedule	Duration
8.00-9.00	Registration	1hr
9.00-9.10	Welcome and Background	10mins
	Davis Adieno, Regional Director for Africa, Global Partnership for Sustainable Development	
	Data (GPSDD)	
9.10-10.00	Keynote remarks	50mins
	Session Chair: Dr. Korir Sin'goei, Legal Advisor, Office of the Deputy President:	
	1. Mr. Joseph Ogutu, Chief Officer, Special Projects, Safaricom Kenya Limited	
	2. Dr. Iris Breutz, Programme Manager, Strengthening Good Governance Programme, GIZ	
	Kenya	
	3. Hon. Florence Kajuju, Chairperson, Commission on Administrative Justice (CAJ)	
	4. Hon. William Kipkemoi Kisang, M.P., Chairperson, Department Committee on	
	Communication, Information and Innovation	
	5. Mr. Francis Wangusi, Director General, Communications Authority of Kenya	
	6. Fatuma Hirsi Mohammed, Principal Secretary, Ministry of ICT	
10.00-10.15	Break	15mins
10.15-11.30	Data Interoperability in the era of ubiquitous technologies for Sustainable Development:	55mins
	Session Chair: Philip Thigo, Data & Innovation Lead, Office of the Deputy President,	
	1. Mr. Zachary Mwangi, Director General, Kenya National Bureau of Statistics (KNBS)	
	2. Mr. Maxwell H. Massaquoi, Director General, National Telecommunications Commission,	
	Sierra Leone	
	3. Mr. Papa Samba Fall, National Agency of Statistics and Demography (ANSD), Senegal	
	4. Ms. Sheila Mbijjiwe, Deputy Governor, Central Bank of Kenya	
	5. Mr. Kalilu Ibrahim Totangi, Chairman, National Council for Civic Education and	
	Development, Sierra Leone	
	Q&A	20mins
11.30-1.00	Mobile Data and the SDGs: In-country Perspectives, challenges, threats and opportunities:	1hr 10mins
	Session Chair: Ms. Yeama Thompson, Commissioner, Right to Access to Information	
	Commission, Sierra Leone	
	1. Ms. Linah Ngumba, Kenya National Bureau of Statistics (KNBS)	
	2. Mr. Deogratius Malamsha, Tanzania National Bureau of Statistics	
	3. Mr. Emmanuel Larbi Offei, National Communications Authority, Ghana	
	4. Ms. Sanda Ojiambo, Safaricom Kenya Limited	
	5. Dr. Bahaa Edinne Sarrouk, Senior Advisor, Innovation & Technology, SDGs Partnership	
	Platform, United Nations	20maina
1 00 2 00	Q&A	20mins
1.00-2.00	Lunch Break	1hr
2.00-3.15	Regional and Global experiences on capacity, models and opportunities to scale	55mins
	Session Chair: Jennifer Oldfield, Global Partnership for Sustainable Development Data (GPSDD)	
	1. Ms. Anta Diena, Country Manager, Open Algorithms Project, Senegal	
	2. Ms. Natalie Grover, Global Program Manager, Data-Pop Alliance	
	3. Ms. Rachael Sibande, Programme Director, Data for Development, Digital Impact Alliance	
	(DIAL)	
	4. Dr. Andrew S. Karlyn, Strategy and Learning Lead, MercyCorps Agrifin	
	Q&A	20mins
3.15-5.00	Learning sessions: Challenges and opportunities for mobile data for sustainable	1hr 15mins
	development	
1		1



6.30-9.00	Evening reception	2hrs30mins
	Plenary presentation of key highlights plus Q&A	30mins
	Leone and Ms. Natalie Grover, Global Program Manager, Data-Pop Alliance	
	Francis Kamara, Public Affairs Manager, National Telecommunications Authority, Sierra	
	Break out session 3: Capacity and expertise for exploring mobile data. Co-moderators: Mr.	
	Universal Service Advisory Council, Communications Authority of Kenya	
	Malamsha, Tanzania National Bureau of Statistics and Mr. Nixon Mageka, Member of the	
	frameworks for harnessing mobile data for social impact. Co-moderators: Mr. Deogratius	
	Break out session 2: Strengthening the enabling environment: Policy and regulatory	
	Development, National Communications Authority, Ghana	
	Marketing, Esoko and Mr. Emmanuel Larbi Offei, Deputy Manager, Research and Business	
	data for social impact. Co-Moderators: Mr. Castro Antwi-Danso, Director of Sales and	
	Break out session 1: Inspiring public-private partnerships for unlocking and harnessing mobi	le

Day 2: Thursday, February 21

Time	Session	Duration
08:30-9:00	Recap of day 1: GPSDD	30mins
09:00-10:45	 Session Chair: Victor Ohuruogu, Global Partnership for Sustainable Development Data Ms. Anta Diena, The Open Algorithms Project (OPAL)/Senegal, OPAL Ms. Rachael Sibande, Programme Director, Data for Development, Digital Impact Alliance (DIAL) Mr. Emmanuel Bakirdjian, Country Director, Precision Agriculture for Development Ms. Linah Ngumba, Kenya National Bureau of Statistics (KNBS) Ms. Natalie Grover, Global Program Manager, Data-Pop Alliance Mr. David Nyamai, Head of Big Data and Business Analytics, Safaricom Kenya Limited 	1hr 25mins
	7. Mr. Mr. Castro Antwi-Danso, Director of Sales and Marketing, Esoko	20mine
10.45 11.00	Q&A	20mins
10:45-11:00		15mins
11:00-1:00	 Panel 4: Data Governance and protection: Overcoming privacy concerns Session Chair: Davis Adieno, Global Partnership for Sustainable Development Data 1. Dr. Bright Gameli Mawudor, Head of Cyber-Security, Internet Solutions Kenya 2. Ms. Sandra Musoga, Senior Program Officer, Access to Information, Article 19. 3. Ms. Catherine K. Mulika, Partner, Telecommunications, Media and Technology TripleOK Law. 4. Mr. Dan Kwach, General Manager, East Africa Data Center. 5. Ms. Juliet Maina, Advocacy and Regulatory Manager, Mobile Money, GSMA 6. Mr. Francis Wangusi, Communications Authority of Kenya 	1hr 30mins
	Q&A	30mins
01:00-02:00	Lunch break	1hr
02:00-04:00	Mobile data for Sustainable Development Goals and social impact Break out session 1: Timely monitoring of SDGs and mobile data: Strengthening capacity Co-moderators: Mr. Masele Mlekwa Mabula, System Analyst and Programmer, The Eastern Africa Statistical Training Centre (EASTC) and Mr. Maxwell H. Massaquoi, Director General, National Telecommunications Commission, Sierra Leone Break out session 2: In-country collaborations; defining partnership frameworks to make it work in practice Co-moderators: Mr. Papa Samba Fall, National Agency of Statistics and Demography (ANSD), Senegal and Mr. Amos Lansana, Ministry of ICT Sierra Leone/Ministry of Finance, Sierra Leone Break out session 3: Establishing a global collaborative on privately held data; scope, engagement frameworks and technical support. Co-moderators: Karen-Rono Bett, Policy Associate, Global Partnership for Sustainable Development Data (GPSDD) and Ms. Rachael Sibande, Programme Director, Data for Development, Digital Impact Alliance (DIAL)	1hr 30mins

	Plenary presentation of key highlights plus Q&A	30mins
	Way forward, vote of thanks and closure: Mr. Davis Adieno, Global Partnership for	15mins
04:00-04:15	Sustainable Development Data (GPSDD)	